Son off Invega


#1

My son has decided to take himself off of Invega since I guess Monday. His reason… Other then not needing it :wink: It makes him feel to alert like he wants to do something like go to the gym and he doesn’t want to feel like that while living here. He’s also feeling ‘stressed’ again and wants to go camping to relieve it instead of taking the Invega which helps him with it. It was a good opportunity to get him to call the person helping him find a place to live since he hates living here so bad :smile:


#2

I would be wary of going off these med’s. I always got a rebound effect when I went off my med’s. I still have a mild resentment against the meds, though, because they are so debilitating.


#3

I don’t think just stopping abruptly on these psych meds is a good idea. If he doesn’t like the invega, he can talk to his pdoc about prescribing something else. There are many anti-psychotics to choose from.


#4

I’m sorry he’s decided to go on that road again. Maybe talking to others about what it takes to live on his own will help open his eyes a bit.

I hate to say it, but in my mind, there was time where I was sure my Mom didn’t know what she was talking about.

Some times on my own sure did change that tune.


#5

**Sorry Barbie…i know you can`t make him
do anything.
When C. was first diagnosed, I remember how “clear” he was after taking Zyprexa. Night and day. he thought that everything was the result of drug abuse and he was fine.
Later, I remember a doctor telling me that he was one of those that would have to be dragged kicking and screaming, school of hard knocks…Oy!
**


#6

That’s too bad he came off of the Invega. Seems to be a good med.

Moving out might just be his wake up call:)


#7

It is a good med. He was doing good and recovering. This morning he has been up all night again and I get up to him telling me that he is stressed and well somewhat delusional talking… Will kill himself if he has to be on meds the rest of his life, that I need to be nicer, that I will feel bad if he kills himself etc. He just called COAST which is the crisis outreach and support line for our area. Hopefully they can talk him through this. At least he recognizes that he is in need of them.


#8

We are in emergency. COAST told him to come. He is waiting to talk to a psychiatrist. He told my husband he would rather live in the hospital then with me.


#9

I’m rooting for you and I hope it works out.

At least he called them and as you say… did recognize that he needed some help.

Good luck with this new situation.


#10

He may be worse than I thought. Was talking about not wanting his current pdoc anymore but was confused and was talking about his last pdoc from last year. Think he is trying to get benzos again. Waiting to talk to pdoc after he does.


#11

6 hours later he was sent home with a prescription for Seroquel. Another AP that he probably won’t take.

I’m trying really hard to not be upset or pissed but I am. He told the pdoc that she couldn’t talk to me. He is saying that his treatment is none of my business and that from now on PACT can’t talk to me. BUT I can give him a ride to emergency, wait for him, bring him home and then he wanted a ride to the pharmacy which is just around the corner. I said no that he can do it himself which he did. He can either accept that I’m going to act like his mother or not but he can’t have it both ways.

Aside from this it’s been a pretty tough couple of weeks for me. My downstairs neighbor that I’ve been having problem with freaked out last Saturday because the police called mental health on her and she thought it was me. She tried to get into my apartment when freaking. The police were going to charge her with criminal harassment and mischief so she was avoiding them from Sunday til Wednesday evening. Her and her husband died Wednesday evening. It appears they got hit by a freight train as pedestrians on the tracks. Yesterday was the first time I have done laundry in my building for over a month and the first time I have left my apartment alone, feeling safe to do so, in a long time but it’s hard knowing that that relief came at such a high price.

Sometimes I think I just need a good cry :blush:


#12

With all that has been going on with you, you DESERVE and need a good cry. You’re always so strong and positive. But you can’t be that way all of the time.

We’re here to support you all the way through this. We may not have all the answers, but I hope you can find some solace and peace here.

I’m sending healing energy to you and your family.

Many Blessings,

Anthony


#13

Hang in there @BarbieBF - Sending you positive vibes - This shall pass


#14

Oh man, that is so confusing in the emotions I’m sure. I’m glad your safe… I’m sorry they died.

I do hope eventually your son will see that he can’t have it both ways. I hope it doesn’t take him as long as it took me to get my head out of my butt.

I too am wishing you all the best…


#15

I suppose I had some kicking and screaming, but I didn’t have to be dragged too many times before I saw that a a hard route.

Jayster


#16

Hi Barbie I have a similar situation with my daughter. She was getting the Invega injections then quit. Then the doctor put her on seroquel. It is not working. She is not taking it like she is supposed to. Then there has been substance abuse and following that rapid decline. She even lost her job. She has schizoaffective and has been talking to her voices for a while. The other day she was crying for 6 hours sometimes hysterically. The officers would not take her to the mental lhealth center. She does not like living with me.


#17

Wow, sorry to hear all that Barbie. That’s terrible about your neighbors, but at least you have some peace of mind.

About a year ago my son demanded that I let him have control of his meds, specifically the Vyvanse, which I reluctantly did. When he ran out, he wanted me to handle refills. I said “nope, you want to be in charge of your meds so you figure it out”. Like you say, they can’t have it both ways.

I really hope things will settle down with your son. It seems they (and we) have to go through all that crap in their early 20’s before a light bulb starts coming on.

Go ahead and have a good cry. You deserve it and you’ll feel better. Hang in there, I’m rooting for you too.


#18

Welcome to the forum @lil

Sorry you are going through similar. big hugs

Thank you everyone. Your guys support does help me, lots :smile:

I’m somewhat concerned about the Seroquel. I know he has been prescribed while inpatient but never outpatient. He was saying that it is a PRN 25 mg twice a day. He was up for almost 24 hours, took one and slept for 3-4 hrs yesterday and then was up all night again. I just shoe’d him to bed at 5 this morning so up another 9-10 hrs.

Yesterday he seemed kind of high after taking it. Not marijuana high but high non-the-less and was already talking up how he was going to have to up the dose. Can it be abused? I see it’s an atypical dopamine, serotonin, and adrenergic antagonist, and a potent antihistamine with clinically negligible anticholinergic properties. Usually his meds are dopamine antagonists only.


#19

I believe it is the antihistamine action of Seroquel that makes it such a potent sleep aid. At the higher doses, one gets accustomed to the antihistamine action somewhat quickly.

I took a subclinical dose of Seroquel for two years, and it worked as a great sleep aid the entire time. I finally stopped it fearing I would develop diabetes, however.

Normaly, I think one needs 400 or more mgs. a day to touch psychosis, but as few as 12.5 mgs. to use as a sleep aid.

Jayster


#20

He got about 12 hours sleep yesterday. Up all night again last night. This morning telling me that he took his pills hours ago and that he has insomnia. I checked and he hadn’t taken any of him medications. Refusing to take the Serequel saying it’s a PRN and he doesn’t need. Won’t go back to his Invega. Refusing to even acknowledge that Serequel is an AP saying that it is the same at Ativan. Guess I will do my best to get his pdoc in here to see him as this can’t continue and maybe he will listen to him.